Based at the University Hospitals of Leicester, we serve the educational needs of healthcare practitioners in Acute & Emergency Medicine across the East Midlands, UK
The trainee will be able to assess the patient with poisoning to produce a valid differential diagnosis, investigate appropriately, and formulate and implement a management plan.
Since the 1960’s LSD (Lysergic Acid Diethylamide) has been one of the most trending synthetic hallucinogens used at clubs and raves, and is currently on the rise.
Methaemoglobinaemia is a rare but life-threatening emergency that can be fully reversed. It is characterised by an increase in the amount of MetHb in the blood.
Carbon monoxide can't be seen, can't be smelled and can't be heard. But it CAN be stopped. Learn what the mild, severe and long-term effects of CO poisoning can have on a person.
35-year-old male attending ED admitting to taking an overdose of amitriptyline. Very reluctant to talk, but when he does answer he's very obnoxious and keen to leave.
A round-up of key learning points from this month’s F2 teaching day. Topics include: Mental Health, Toxicology, Head Injury & End of Life care
Careful calculation of elemental iron is important to determine toxicity. Severe overdose can range from 75-150 mg/kg and be potentially fatal.
Local Anaesthetics (LAs) are used widely in Emergency Medicine. Toxicity occurs rapidly when LAs enters systemic circulation.
Poster submission by Felix Hay (tPACP) & Dr Damian Roland for the #EM2C2018 conference
Liquid detergent capsules pose a risk to children: THEY LOOK LIKE SWEETS!
Many people think essential oils are harmless: WRONG! They're highly toxic household items!
Organophosphates are used in at least 50% of the world's pesticides and poisoning can be rapidly fatal. Find out how to reverse the blockade and decontaminate the patient.
Here's a quick guide for identifying the signs of paracetamol overdose and what to do in the Emergency Department.
An unconscious 18-month-old child is brought to the ED by the babysitter who reveals she left a bottle of methadone in her bag…
Ethanol is not the only alcohol your patient can drink…
A 28-year-old presented having taken an unknown quantity of propranolol overnight. Found in a collapsed state in the assessment area.
Pabrinex is not just for alcoholics. Consider it in anybody at risk of refeeding (e.g. malnutrition)
You enter the cubicle and the patient is gone... what would you do?
Suicide risk assessment is hard, especially in the ED. However, the SAD PERSONS score can be helpful when taking a history.
31 y/o female, found unresponsive by her housemates. Empty packets of tablets in the room. She smells of alcohol.
We are always looking to expand the number of resources that link to the RCEM curriculum. If you would like to contribute relevant links to be included, simply fill out the form below. We endeavour to peer review all links sent to us to ensure they are of the highest educational quality.